Constipation - laxatives not helping?
I am a man in my late forties and have been suffering from constipation for several months. I have had to use laxatives on a number of occasions but the constipation always returns. What should I do?
I would advise that you consult with your GP on this matter. A recent persistent change in bowel habit is something that needs to be medically assessed. Perhaps there is an innocent explanation for this change such as an alteration in your diet. If you had recently changed to a lower level of roughage in your diet this could account for the change however, I would still stick to the advice that the matter needs to be assessed. There are also inherent dangers in using certain laxatives on a continuing basis. Some laxatives can cause damage to the nerve plexuses in the gut that are involved in the act of defaecation. This can then create a scenario where the treatment that used to give relief has now become part of the problem. I have come across several people over the years that developed serious difficulties as a result of overuse of laxatives. Donít delay any further on this matter. See your GP.